MAUDE Adverse Event Report: NATUS MANUFACTURING LIMITED TECA CONCENTRIC NEEDLES

NATUS MANUFACTURING LIMITED TECA CONCENTRIC NEEDLES
Model Number S53153
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref natus complaint#: (b)(4).A questionnaire has been sent to the customer to complete and also a request for the needles to be returned for evaluation.
 
Event or Problem Description
Part: s53153, concentric needles.The customer stated: the needle disconnected from the hub and we were unable to retrieve it from the patient's leg muscle.
 
Event or Problem Description
Part s53153, concentric needles.The customer stated: the needle disconnected from the hub and we were unable to retrieve it from the patient's leg muscle.
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint#(b)(4).Patient details were added to sections a2, a3a, a5, a6.Risk review: per (b)(4).Rev 15 risk analysis spreadsheet for teca dcn electrodes hazard 6.7 - needles are thin and flexible; needle may pull out of hub sub-assembly (loss of mechanical integrity).Effects (harm) worst case - cannula and hub sub-assembly detach, cannula is drawn inside patient (by patient muscle movement) and has to be removed surgically.Residual risk: moderate.The questionnaire was returned by the customer and it noted: the patient did not require further hospitalization and did not develop an infection.It was determined surgery was not necessary.The procedure that was conducted on the patient while using the natus device was standard leg emg study using natus diagnostic edx device along with natus s53153 needle, and the procedure took 15 minutes.The customer confirmed, only the hub of the needle will be returned, and the unused boxes of needles from the same lot.Further investigation to be carried out.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 002 ref natus complaint#(b)(4).Part s53153 lot 32d/24/t was built on work order# (b)(4).The device history record shows a total of (b)(4) needles scrapped of (b)(4) needles produced.The scrap parts were across 3 steps of the work order.(b)(4) failure overall.The overall failure of (step 70 - inspection main bevel 100%), was above the (b)(4) however the rejected quantities recorded on the device history record show the (b)(4) was exceeded once.At (step 70 - inspection main bevel 100%), a quantity of (b)(4) on (b)(6) 2024 does not exceed the (b)(4) but the quantity of (b)(4) did exceed the (b)(4).On this occasion an engineer was called and assessed the issue.This issue related to the grinding of the main bevel.The grind wheel was found to be faulty.This issue does not relate to the needle disconnecting from the hub.The engineer instructed the wheel to be changed and production to continue.The quantity of (b)(4) units at (operation (b)(4) - automatic assembly), are where the testing for the komax 4 assembly is performed.The hub to cannula tensile test and hub to colour cover retention show all tests passed.The device history record shows no anomalies for the complaint.No related capa.From this investigation, the device history record review did not show any anomalies for the complaint including a review of all applicable measurements.No product examination as the product was not returned.
 
Additional Manufacturer Narrative
Follow up report 003 ref natus complaint# (b)(4).The risk file (b)(4) for the teca dcn electrodes was updated to rev 16.The risk / benefit analysis for hazard 6.7 was updated as follows: the hazards identified have been reduced as far as possible, and the residual risk for these hazards is mainly associated with the needle having wrong specification/ manufacturing defect.The device is designed and manufactured to mitigate the risk of a faulty needle reaching the customer and the risk is reduced as far as possible by performing 100% inspection of the needles.The remaining risk associated with the use of the product is outweighed by the benefit of its intended use.
 
Event or Problem Description

Brand Name
TECA CONCENTRIC NEEDLES
Common Device Name
TECA CONCENTRIC NEEDLES
Manufacturer (Section D)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway, h91pd92,
EI  
Manufacturer Contact
gráinne walsh
ida business park
gort
galway, H91PD-92
EI   H91PD92
MDR Report Key20897564
Report Number3005581270-2024-00008
Device Sequence Number5004607
Product Code IKT
UDI-Device Identifier00382830017480
UDI-Public00382830017480
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS53153
Device Catalogue NumberS53153
Device Lot Number32D/24/T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/09/2025
05/06/2025
05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite